Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 61, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 9, 2011, 3:57 AM EDT. It took effect at Jun 9, 2011, 5:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2011, 3:57 AM EDT (07:57 UTC)
- In effect from
- Jun 9, 2011, 5:00 AM EDT
- Expired
- Jun 9, 2011, 4:02 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
774 WHUS73 KAPX 090757 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 357 AM EDT THU JUN 9 2011 LMZ344>346-091500- /O.NEW.KAPX.SC.Y.0061.110609T0900Z-110609T2100Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 357 AM EDT THU JUN 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
489 WHUS73 KAPX 091551 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1151 AM EDT THU JUN 9 2011 LMZ344>346-092100- /O.CON.KAPX.SC.Y.0061.000000T0000Z-110609T2100Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1151 AM EDT THU JUN 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
849 WHUS73 KAPX 092002 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 402 PM EDT THU JUN 9 2011 LMZ344>346-100415- /O.CAN.KAPX.SC.Y.0061.000000T0000Z-110609T2100Z/ /O.NEW.KAPX.SC.Y.0062.110610T0900Z-110611T0900Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 402 PM EDT THU JUN 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 5 AM EDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM FRIDAY TO 5 AM EDT SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>347-LMZ323-341-342-100415- /O.NEW.KAPX.SC.Y.0062.110610T0900Z-110611T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 402 PM EDT THU JUN 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 5 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM FRIDAY TO 5 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-100415- /O.NEW.KAPX.SC.Y.0062.110609T2100Z-110611T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 402 PM EDT THU JUN 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 9, 3:45 AM EDT, 12 minutes earlier.
Area forecast discussion, Jun 9, 3:45 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
345 AM EDT THU JUN 9 2011
.SYNOPSIS.../ISSUED AT 345 AM/
MUCH COOLER AIR WILL CONTINUE TO MOVE INTO NORTHERN MICHIGAN
TODAY...BEHIND A COLD FRONT ADVANCING INTO THE OHIO VALLEY. A LOW
PRESSURE SYSTEM WILL CROSS LOWER MICHIGAN ON SATURDAY...BRINGING
RAIN CHANCES FOR FRIDAY INTO SATURDAY. THE COOL WEATHER WILL LAST
THROUGH THE WEEKEND.
JZ
&&
.SHORT TERM.../ISSUED AT 345 AM/...TODAY
MUCH QUIETER DAY IN THE WORKS AFTER YESTERDAY'S (AND OVERNIGHT'S)
ACTIVE CONVECTION...WITH PRIMARY ISSUE THROUGH THE DAY CENTERED ON
COVERAGE OF LOW CLOUDS AND SUBSEQUENT EFFECT ON AFTERNOON TEMPS.
EARLY MORNING QUICK ANALYSIS PLACES SURFACE COLD FRONT RESPONSIBLE
FOR FINAL ROUND OF ORGANIZED OVERNIGHT CONVECTION EXITING STAGE
RIGHT AS OF 07Z. LOW CLOUD/FOG SATELLITE IMAGERY SHOWS EXPANSIVE
PLUME OF LOWER STRATUS BLEEDING SOUTHWARD IN THE WAKE OF THE FRONTAL
PASSAGE...AS TREMENDOUSLY COLDER SUB-900MB AIRMASS SNEAKS BENEATH
LINGERING WARMTH ALOFT (INSTANT SATURATION/CLOUD PRODUCTION).
ANTICIPATE THIS LOWER CLOUD WILL CONTINUE TO WORK SOUTH THROUGH THE
MORNING HOURS TODAY AS IMPRESSIVE LOW LEVEL COLD ADVECTION CONTINUES
AND LOW LEVEL FLOW VEERS NORTHERLY WITH ELONGATED SURFACE RIDGING
BUILDING THROUGH CENTRAL ONTARIO. PER UPSTREAM OBS AND FORECAST
RAOBS...WILL CONTINUE MENTION OF DRIZZLE THROUGH MIDDAY GIVEN
SHALLOW SATURATION WITH INCREASED DRYING JUST ABOVE 925MB INVERSION.
BIGGEST QUESTION IS JUST WHEN LOWER CLOUDS WILL MIX OUT/THIN THROUGH
THE DAY. CONFIDENCE IS RATHER HIGH THAT NORTHERN AREAS SHOULD SEE
INCREASING SUNSHINE THROUGH THE AFTERNOON AS MODEST PUSH OF DRYING
ARRIVES...AND ENTRAINMENT OF THAT DRY AIR VIA TURBULENT MIXING AT
THE TOP OF THE INVERSION THINS THE LOW STUFF FAIRLY QUICKLY.
CONFIDENCE WANES WITH SOUTHWARD EXTENT...AS CAN FORESEE LOW STRATUS
HANGING TOUGH BENEATH SHARP INVERSION THROUGH AT LEAST EARLY/MID
AFTERNOON...THOUGH EVEN HERE...SUSPECT INCREASED MIXING WILL AT
LEAST LIFT THINGS INTO MORE OF A CUMULUS DECK IF NOT ERODE ENTIRELY
BY LATE AFTERNOON. STILL...MAJORITY OF THE DAY WILL BE MAINLY CLOUDY
AND WILL REWORK THE GRIDDED FORECAST TO SHOW AS SUCH. AFTERNOON
HIGHS TRICKY GIVEN BOTH CLOUD ISSUES AND STRONG PUSH OF COLDER AIR
DOWN LOW. WILL LOWER GOING NUMBERS SEVERAL DEGREES...FEATURING
MID/UPPER 50S NORTH BENEATH CORE OF COLDEST AIR...TO MID 60S FAR
SOUTH.
LAWRENCE
&&
.LONG TERM.../ISSUED AT 345 AM/...TONIGHT AND BEYOND
MAIN ISSUE THROUGH THE FIRST HALF OF THE WEEKEND WILL BE SEVERAL
RAIN CHANCES...THE FIRST ON FRIDAY AND THE SECOND LATER FRIDAY NIGHT
INTO SATURDAY. SHOULD BE A CLEAR AND RATHER CHILLY NIGHT
TONIGHT...PROVIDED LOWER CLOUD COVER DOES INDEED DEPART AS EXPECTED
THROUGH THE DAY TODAY...AS LOW LEVEL RIDGING BUILDS SOUTH THROUGH
THE NORTHERN GREAT LAKES. FAIRLY SLACK GRADIENT (THOUGH A BIT
STRONGER THAN PROGGED LAST NIGHT) COMBINED WITH INFLUX OF DRY
AIRMASS SHOULD ALLOW READINGS TO DIP WELL INTO THE 40S...WITH LIKELY
SOME 30S FOR THE USUAL COLD SPOTS. THIS IN LINE WITH UPSTREAM NUMBER
THE PAST FEW NIGHTS BENEATH OUR INCOMING AIRMASS.
FOCUS INTO FRIDAY WILL BE ON EASTWARD EJECTING SHORTWAVE OUT OF THE
NORTHERN PLAINS...WHICH SHOULD ACT TO PULL BETTER PUSH OF
THERMAL/MOISTURE ADVECTION BACK TOWARD THE AREA THROUGH THE DAY.
SUBTLE DIFFERENCES BETWEEN VARIOUS PIECES OF GUIDANCE REMAIN
REGARDING TIMING OF THIS FEATURE AND OVERALL EFFECT OF INITIALLY
VERY DRY LOW LEVEL AIRMASS...WITH GFS BY FAR THE SLOWEST TO SATURATE
THINGS THROUGH THE DAY...DESPITE MODEST PUSH OF DEEP LAYER WARM
ADVECTION ASCENT OVER THE SOUTH. PER PATTERN RECOGNITION WITH MOIST
AIRMASS FLOWING BACK INTO THE REGION...SEE NO REASON PRECIP WON'T
DEVELOP THROUGH THE AFTERNOON...MAINLY SOUTH OF THE STRAITS (WITH
BEST CHANCES SOUTH OF M-32) AS AREAS NORTH SHOULD MAINTAIN A DRY
WEDGE DOWN LOW VIA PERSISTENT SUB-800MB EASTERLY FLOW. NOT OVERLY
THRILLED WITH THUNDER THREAT GIVEN BASICALLY NON-EXISTENT
INSTABILITY PER FORECAST RAOBS...THOUGH SUPPOSE A COUPLE RUMBLES ARE
POSSIBLE ACROSS THE FAR SOUTH IN PROXIMITY TO BEST MOISTURE RETURN
AND LOW LEVEL FGEN FORCING. HIGHS AGAIN TRICKY AND HIGHLY DEPENDENT
ON PRECIP EVOLUTION...BUT CAN FORESEE ANOTHER QUITE COOL DAY (STUCK
IN THE 50S?) SHOULD RAIN INDEED ARRIVE BEFORE PEAK HEATING.
SHOULD CATCH A BRIEF BREAK EARLY FRIDAY NIGHT WITH LOSS OF WARM
ADVECTION ASCENT...BEFORE APPROACH OF UPPER WAVE PROVIDES A BOOST IN
BOTH LOW LEVEL ASCENT AND MID LEVEL FORCING. GOING LIKELY POPS LATER
FRIDAY NIGHT LOOK JUST FINE...AND WILL CONTINUE A THUNDER MENTION AS
ELEVATED WARM FRONT LIFTS NORTH...WITH FORECAST SOUNDINGS SHOWING
ROUGHLY 500J/KG MUCAPE AVAILABLE AFTER 06Z. SHOWER CHANCES WILL
CONTINUE INTO SATURDAY AS THE UPPER WAVE CROSSES THE REGION...THOUGH
END QUICKLY FROM WEST TO EAST WITH ARRIVAL OF PRONOUNCED MID LEVEL
DRY SLOT. MAY SEE A DRIZZLE/LOW CLOUD THREAT STICK AROUND THROUGH
THE AFTERNOON AS RENEWED SURGE OF LOW LEVEL COLD ADVECTION UNDERCUTS
RESIDUAL WARMTH ALOFT ONCE AGAIN.
LAWRENCE
REST OF THE FORECAST...UPPER LOW THAT STARTS OUT SAT NIGHT NORTH OF
THE SAULT...WILL REACH SW QUEBEC BY LATE SUNDAY...THEN GETS ABSORBED
BY ENERGY DIVING SOUTHWARD INTO QUEBEC AND THE MARITIMES. SHORTWAVE
RIDGING IN THE WAKE OF THIS SYSTEM WILL TRY TO BUILD INTO THE
WESTERN LAKES BY MONDAY...THOUGH PERHAPS A SMIDGE DELAYED COMPARED
TO EXPECTATIONS YESTERDAY. MASSIVE TIMING DIFFERENCES IN THE MODELS
BY MID WEEK...WITH THE ECMWF BRINGING AN UPPER TROF QUICKLY EAST
INTO THE NORTHERN PLAINS BY TUESDAY MORNING. THE GFS IS STILL STUCK
OUT WEST. THE FASTER ECMWF IS GENERALLY PREFERRED...AND LINES UP
WITH THE GOING FORECAST...WHICH HAS A CHANCE OF -SHRA ON TUESDAY.
OTHERWISE...THIS PART OF THE FORECAST IS QUIET. DEEPER MOISTURE
RELATED TO DEFORMATION SHOULD REMAIN ON OR NORTH OF SUPERIOR...
MAKING -SHRA UNLIKELY SAT NIGHT. WILL STILL BE RATHER COOL ON
SUNDAY...WITH 850MB TEMPS CIRCA 5C. WILL LOWER MAX TEMPS A BIT BOTH
SUNDAY AND MONDAY (RIDGING SLOWER TO BUILD IN). A SLOW WARMING TREND
IS STILL EXPECTED EARLY NEXT WEEK.
JZ
&&
.MARINE.../ISSUED AT 345 AM/
MUCH COOLER AIR FILTERING INTO THE AREA ALONG WITH A RESIDUAL TIGHT
PRESSURE GRADIENT WILL MAINTAIN SOME GUSTINESS FROM THE NORTH
THROUGH THE AFTERNOON TODAY...MAINLY ON LAKE MICHIGAN. GIVEN
COMBINATION OF LONGER FETCH AND TIME FOR WAVES TO BUILD...COMBINED
WITH COASTAL CONVERGENCE...WILL RUN WITH A SMALL CRAFT ADVISORY
SOUTH OF GRAND TRAVERSE LIGHT. WINDS WILL DIMINISH THROUGH THE
AFTERNOON AND INTO TONIGHT WHILE SLOWLY VEERING EASTERLY AS HIGH
PRESSURE BUILDS THROUGH ONTARIO. WINDS MAY PICK UP A BIT INTO FRIDAY
AND/OR SATURDAY AS THE GRADIENT BRIEFLY TIGHTENS WITH THE APPROACH
OF SEVERAL WEAK WAVES OF LOW PRESSURE...THOUGH OVERALL SPEEDS SHOULD
REMAIN 15 KNOTS OR LESS.
LAWRENCE
&&
.AVIATION.../ISSUED AT 110 AM/...VALID FOR 06Z TAFS
LOW CLOUDS (MVFR/IFR CIGS) WILL DEVELOP OVERNIGHT BEHIND THE COLD
FRONT AND WILL HOLD OVER THE REGION THRU MUCH OF THURSDAY...BEFORE
DIMINISHING BY LATE AFTERNOON.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
LMZ344>346.
LS...NONE.
&&Hazardous weather outlook, Jun 9, 1:35 AM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 135 AM EDT THU JUN 9 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 091200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 135 AM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...OVERNIGHT THUNDERSTORMS SOUTH OF A LINE FROM MANISTEE TO ALPENA...WILL END IN THE PRE-DAWN HOURS. SEVERE THUNDERSTORMS ARE NO LONGER EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS WILL BE FOUND OVER MAINLY NORTHERN LOWER MICHIGAN FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JPB/MLR/JZ
In the hours before
Local storm report, Jun 8, 11:37 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1137 PM EDT WED JUN 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1106 PM TSTM WND DMG 3 S GLADWIN 43.94N 84.49W
06/08/2011 GLADWIN MI LAW ENFORCEMENT
1 TREE DOWN. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER APX1100493
SCHWARTZLocal storm report, Jun 9, 12:27 AM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1227 AM EDT THU JUN 09 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1224 AM HAIL 8 E BEAVERTON 43.88N 84.33W
06/09/2011 M0.25 INCH GLADWIN MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100494
JZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:07 PM EDT | Special Marine Warning | APX | 56 min | |
| Jun 8, 10:52 PM EDT | Severe Thunderstorm Warning | APX | Gladwin | 53 min |
| Jun 8, 11:16 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Kalkaska, Missaukee, Wexford | 59 min |
| Jun 9, 12:21 AM EDT | Severe Thunderstorm Warning | APX | Gladwin | 26 min |
| Jun 9, 4:02 PM EDT | Small Craft Advisory | APX | 31 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.